Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

July 18, 2021Columbia County, Hamilton County, Union County, Florida

NWS Jacksonville, FL issued this special weather statement at Jul 18, 2021, 2:15 PM EDT for Columbia County, Hamilton County, Union County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2021, 2:15 PM EDT (18:15 UTC)
Expired
Jul 18, 2021, 3:00 PM EDT
In force
45 min
Issued by
NWS Jacksonville, FL

Counties Columbia County, FL, Hamilton County, FL, Union County, FL

The radar

The Moody AFB radar (KVAX), 57 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1226 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1226 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
954 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

326 
WWUS82 KJAX 181815
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
215 PM EDT Sun Jul 18 2021
 
FLZ020-021-023-030-035-122-222-GAZ162-181900-
Southern Columbia FL-Baker FL-Union FL-Hamilton FL-Suwannee FL-
Northern Columbia FL-Gilchrist FL-Echols GA-
215 PM EDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GILCHRIST...SOUTHWESTERN
BAKER...NORTHERN UNION...COLUMBIA...EASTERN SUWANNEE...HAMILTON AND
SOUTHERN ECHOLS COUNTIES UNTIL 300 PM EDT...

* At 215 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Jasper to near Columbia. Movement was northeast at 15 mph.

* Small hail, excessive cloud-to-ground lightning, wind gusts up to 
  40 to 50 mph, and minor flooding due to heavy rainfall is possible 
  with these storms.

* Locations impacted include...
  Lake City, Live Oak, Jasper, White Springs, Ichetucknee Spring,
  Suwannee Springs, Columbia, Fort White, Palestine Community and
  Providence.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3066 8303 3072 8264 3064 8258 3059 8258
      3059 8255 3009 8221 2990 8279 3017 8296
TIME...MOT...LOC 1815Z 213DEG 13KT 3046 8293 3007 8278 

$$

HESS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 18, 1:28 PM EDT, 47 minutes earlier.

Area forecast discussion, Jul 18, 1:28 PM EDT, 47 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
128 PM EDT Sun Jul 18 2021

.AVIATION...
[Through 18Z Monday]

Showers and storms were forming along the Gulf coast and east
coast sea breeze boundaries early this afternoon, and along the
I-10 corridor. Showers/storms will be near the TAF sites through
the afternoon hours, with restrictions expected. Southeast winds
around 10 knots will prevail this afternoon at the east coast TAF
sites, with light south to southwest winds inland. Showers/storms
will dissipate tonight, and light and variable winds will prevail.
Deep southwesterly flow will develop on Monday, and convection
will develop in the mid/late morning hours along the Gulf coast
and move towards the TAF sites by the end of the TAF period.

&&

.PREV DISCUSSION [953 AM EDT]...

.NEAR TERM [Through Tonight]...

Broad troughing will continue to dig slowly southward through the
southeastern states today, which will continue to nudge deep-
layered ridging southward, with the axis of the Atlantic ridge
extending across north central FL this afternoon and then the FL
peninsula tonight. This weather pattern will result in westerly
flow aloft deepening this afternoon across southeast GA, and a
weak shortwave trough embedded in this zonal flow pattern will
traverse southeast GA late this afternoon and this evening.
Troughing aloft will push a slow moving cold front over the
southern Appalachians by tonight, where it will soon thereafter
stall. Deep moisture will pool to the south of this boundary,
resulting in PWATS continuing to gradually increase across our
area today and tonight.

The presence of the ridge axis across locations south of I-10
this afternoon will keep our local pressure gradient rather loose,
which will allow the Atlantic and Gulf coast sea breezes to form
towards noon, with these mesoscale boundaries moving inland this
afternoon and becoming convectively active as moisture levels
recover to near or above climatology. Convection will initially
increase in coverage early this afternoon across the Suwannee
Valley, and weak west-southwesterly steering flow will result in
slow storm motion across northeast and north central FL.
Convection should then become widespread by late afternoon across
inland portions of southeast GA as the aforementioned weak
shortwave migrates eastward. A few strong thunderstorms will be
possible this afternoon and evening, with model soundings
depicting downdraft CAPE values in the 800 - 1,000 j/kg range
across southeast GA. The Gulf and Atlantic sea breezes may also
merge along the U.S. Highway 301 corridor in northeast and north
central FL, where storms may pulse and become strong as these
mesoscale boundaries collide. The primary hazards with stronger
storms today will be frequent lightning strikes, briefly strong
wind gusts of 40-50 mph, and locally heavy and slow moving
downpours. Plentiful sunshine this morning will boost highs to
the low and mid 90s inland, while the afternoon sea breeze keeps
coastal highs around 90, with maximum heat index values peaking
around 100 before convection and increasing cloud cover overspread
our area.

Weak steering flow this evening may bring at least scattered
convection back towards the I-95 corridor, and trailing PVA
associated with the departing weak shortwave trough could keep
widely scattered convection developing overnight for locations
along and east of U.S.-301 in southeast GA. Convection elsewhere
should end by midnight, with thinning debris cloudiness expected
overnight. Lows tonight will fall to the lower 70s inland and the
mid to upper 70s at coastal locations.

.SHORT TERM [Monday Through Tuesday]...

Southwesterly flow will continue on into the beginning of the
week, bringing moist air over the region with PWAT values
reaching up as high as 2.25 inches in some areas as ridging
remains positioned to the south over central and southern Florida,
with troughing extending across the eastern US off to the north.
Showers and thunderstorms will develop throughout the day with the
most likely areas for convection occurring along the diurnal sea
breeze. Highest likelihood for numerous storms to develop will be
later in the afternoon along the sea breeze boundary convergence.
Daytime high temperatures will be in the upper 80s and lower 90s
on Monday and Tuesday with cooler temps occurring over areas with
dense cloud cover and heavier rains. Overnight low temperatures
will be in the lower 70s during this period.

.LONG TERM [Wednesday Through Sunday]...

Moist flow will continue to channel across the region through the
end of the week, with the flow becoming more westerly by Friday
as troughing remains to the north of the forecast area. PWAT
values will continue to be high during this period will reach
upwards of 2.35 inches which along with periodic upper level
shortwave energy passing through can lead to numerous thunderstorm
developments and significant amounts of rainfall. Temperatures
during this period will be close to the climatological average for
this time of year.

.MARINE...

Atlantic high pressure extending its axis westward across the
northeast Florida waters this morning will gradually sink
southward as a cold front moving southward through the Tennessee
Valley today stalls to the northwest of our waters early in the
week. Scattered showers and thunderstorms will move slowly across
our local waters late this afternoon through the evening hours.
Coverage and intensity of showers and thunderstorms will then
increase through the early and middle portions of this week.
Southwesterly winds will prevail for much of the week, with seas
of 2-4 feet continuing throughout our local waters.

Rip Currents: A persistent east-southeasterly ocean swell will
combine with breezy onshore winds this afternoon to create a low-
end moderate risk at all area beaches, especially during the
outgoing tide late in the afternoon. A low-end moderate risk will
likely continue at the northeast FL beaches on Monday.

.HYDROLOGY...

Rivers continue to mostly recede across our region, with mostly
minor flooding ongoing along the lower Santa Fe and the lower
Satilla Rivers. Moderate flooding along the Santa Fe River near
the Fort White gauge will recede back to minor flood levels later
today. River levels along the St. Marys near Macclenny are about
to fall below flood stage, with minor flooding continuing during
the next few days for downstream locations. The lower Satilla
River will likely fall below flood stage towards midweek.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  72  89  72  87  71 /  40  90  40  80  20
SSI  76  90  76  89  76 /  30  80  50  70  30
JAX  74  91  74  90  73 /  40  80  40  70  20
SGJ  75  89  74  89  75 /  30  70  40  60  20
GNV  73  89  72  89  72 /  30  90  20  70  10
OCF  73  89  73  90  73 /  30  90  20  70  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jul 18, 1:03 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
103 PM EDT Sun Jul 18 2021

FLZ021-181745-
Suwannee FL-
103 PM EDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SUWANNEE COUNTY
UNTIL 145 PM EDT...

* At 102 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Luraville, or 8 miles north of
  Mayo, moving northeast at 10 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Dowling Park, Luraville and Newburn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3026 8324 3029 8323 3031 8321 3034 8321
      3041 8311 3016 8293 3010 8314 3011 8316
      3009 8318 3010 8319 3010 8321 3012 8323
      3017 8323 3018 8325 3023 8324 3023 8325
      3025 8324 3026 8325
TIME...MOT...LOC 1702Z 233DEG 7KT 3017 8320

AK
Special weather statement, Jul 18, 1:07 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
107 PM EDT Sun Jul 18 2021

FLZ125-181745-
Coastal Duval FL-
107 PM EDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DUVAL COUNTY UNTIL
145 PM EDT...

* At 107 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Fort Caroline, or 7 miles north
  of Unf, moving north at 10 mph.

* Small hail, winds in excess of 45 mph, and minor flooding due to
  heavy rainfall is possible with this storm.

* Locations impacted include...
  Neptune Beach, Craig Field, San Pablo, Little Talbot Island and
  Fort Caroline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3029 8151 3053 8158 3053 8155 3052 8154
      3053 8153 3053 8147 3054 8147 3052 8144
      3054 8144 3054 8141 3036 8136 3029 8135
TIME...MOT...LOC 1707Z 161DEG 7KT 3038 8148

AK
Special weather statement, Jul 18, 1:47 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
147 PM EDT Sun Jul 18 2021

FLZ020-021-181815-
Hamilton FL-Suwannee FL-
147 PM EDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUWANNEE AND CENTRAL
HAMILTON COUNTIES UNTIL 215 PM EDT...

* At 147 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Suwannee Springs, moving
  northeast at 15 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Live Oak, Jasper and Suwannee Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3029 8299 3039 8310 3057 8291 3037 8271
TIME...MOT...LOC 1747Z 229DEG 11KT 3035 8298

AK
Special weather statement, Jul 18, 1:51 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
151 PM EDT Sun Jul 18 2021

FLZ023-122-222-181815-
Southern Columbia FL-Baker FL-Northern Columbia FL-
151 PM EDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BAKER AND EAST
CENTRAL COLUMBIA COUNTIES UNTIL 215 PM EDT...

* At 151 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Watertown, or 7 miles east of
  Lake City, moving northeast at 10 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Olustee, Watertown and Five Points.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3011 8251 3024 8266 3044 8247 3023 8227
TIME...MOT...LOC 1751Z 229DEG 10KT 3022 8253

AK
Special weather statement, Jul 18, 1:52 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
152 PM EDT Sun Jul 18 2021

FLZ023-GAZ350-364-181830-
Baker FL-Western Charlton GA-Southern Ware GA-
152 PM EDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BAKER...
SOUTHEASTERN WARE AND SOUTH CENTRAL CHARLTON COUNTIES UNTIL 230 PM
EDT...

* At 152 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Taylor, or 22 miles southeast
  of Fargo, moving northeast at 10 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Taylor and St. George.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3049 8202 3040 8227 3050 8237 3070 8220
      3053 8202
TIME...MOT...LOC 1752Z 229DEG 10KT 3048 8226

AK
Special weather statement, Jul 18, 2:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
215 PM EDT Sun Jul 18 2021

FLZ020-021-023-030-035-122-222-GAZ162-181900-
Southern Columbia FL-Baker FL-Union FL-Hamilton FL-Suwannee FL-
Northern Columbia FL-Gilchrist FL-Echols GA-
215 PM EDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GILCHRIST...SOUTHWESTERN
BAKER...NORTHERN UNION...COLUMBIA...EASTERN SUWANNEE...HAMILTON AND
SOUTHERN ECHOLS COUNTIES UNTIL 300 PM EDT...

* At 215 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Jasper to near Columbia. Movement was northeast at 15 mph.

* Small hail, excessive cloud-to-ground lightning, wind gusts up to
  40 to 50 mph, and minor flooding due to heavy rainfall is possible
  with these storms.

* Locations impacted include...
  Lake City, Live Oak, Jasper, White Springs, Ichetucknee Spring,
  Suwannee Springs, Columbia, Fort White, Palestine Community and
  Providence.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3066 8303 3072 8264 3064 8258 3059 8258
      3059 8255 3009 8221 2990 8279 3017 8296
TIME...MOT...LOC 1815Z 213DEG 13KT 3046 8293 3007 8278

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 1:03 PM EDTSpecial Weather StatementJAXSuwannee42 min
Jul 18, 1:07 PM EDTSpecial Weather StatementJAXDuval38 min
Jul 18, 1:47 PM EDTSpecial Weather StatementJAXHamilton28 min
Jul 18, 1:51 PM EDTSpecial Weather StatementJAXColumbia24 min
Jul 18, 2:56 PM EDTSpecial Weather StatementJAXBaker, Bradford, Columbia, Union49 min
Jul 18, 3:04 PM EDTSpecial Weather StatementJAXNassau41 min
Jul 18, 3:22 PM EDTSpecial Weather StatementJAXDuval23 min
Jul 18, 3:24 PM EDTSpecial Weather StatementJAXClay36 min
Jul 18, 3:47 PM EDTSpecial Weather StatementJAXDuval43 min
Jul 18, 4:01 PM EDTSevere Thunderstorm WarningJAXDuval29 min
Jul 18, 4:12 PM EDTAreal Flood WarningJAXDuval93 min
Jul 18, 5:07 PM EDTSpecial Weather StatementJAXMarion38 min
Jul 18, 5:41 PM EDTSpecial Weather StatementJAXMarion49 min
Jul 18, 6:01 PM EDTSevere Thunderstorm WarningJAXMarion15 min
Jul 18, 6:08 PM EDTAreal Flood WarningJAXMarion82 min
Jul 18, 7:33 PM EDTSpecial Weather StatementJAXPutnam27 min
Jul 17, 8:54 PM EDTSpecial Weather StatementJAXAppling36 min
Jul 18, 1:52 PM EDTSpecial Weather StatementJAXCharlton38 min
Jul 18, 2:17 PM EDTSpecial Weather StatementJAXCharlton43 min
Jul 18, 2:33 PM EDTSpecial Weather StatementJAXGlynn27 min
Jul 18, 2:44 PM EDTSpecial Weather StatementJAXWare46 min
Jul 18, 2:58 PM EDTSpecial Weather StatementJAXClinch, Echols, Ware47 min
Jul 18, 3:36 PM EDTSpecial Weather StatementJAXCamden39 min
Jul 18, 3:58 PM EDTSpecial Weather StatementJAXPierce32 min
Jul 18, 4:08 PM EDTSpecial Weather StatementJAXBacon52 min
Jul 18, 4:14 PM EDTSpecial Weather StatementJAXBrantley46 min
Jul 18, 4:33 PM EDTSpecial Weather StatementJAXAppling, Bacon42 min
Jul 18, 4:44 PM EDTSpecial Weather StatementJAXWayne46 min
Jul 18, 5:03 PM EDTSpecial Weather StatementJAXAppling, Bacon42 min
Jul 18, 5:18 PM EDTSpecial Weather StatementJAXAppling27 min
Jul 18, 5:47 PM EDTSpecial Weather StatementJAXAppling, Jeff Davis28 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.